Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 19, 2016, 7:23 PM CDT for Kingman County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2016, 7:23 PM CDT (00:23 UTC)
- Expired
- Aug 19, 2016, 8:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Wichita, KS
County Kingman County, KS
The radar
The Vance AFB radar (KVNX), 71 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 674 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887
WWUS83 KICT 200023
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
723 PM CDT FRI AUG 19 2016
KSZ082-091-200100-
HARPER KS-KINGMAN KS-
723 PM CDT FRI AUG 19 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HARPER...MOVING
NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HARPER...ATTICA...SPIVEY...CRYSTAL SPRINGS...RUNNYMEDE AND RAGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3738 9835 3738 9836 3739 9836 3759 9797
3731 9786 3719 9835
TIME...MOT...LOC 0023Z 240DEG 23KT 3736 9815
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 19, 6:38 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 19, 6:38 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Wichita KS 638 PM CDT FRI AUG 19 2016 .SYNOPSIS... Issued at 333 PM CDT Fri Aug 19 2016 This afternoon, a strong cold front stretched from IA, thru North- Central and SW KS, to the Ok Panhandle. High octane gulf moisture continues to stream from N TX, across most of OK, to the generally the ern half of KS. A cluster of thunderstorms has broken out along the front from Srn Nebraska to North-Central KS a few of which are severe. An isolated cell has also developed over Wrn Sumner County & is moving NE toward Sedgwick County. && .SHORT TERM...(This Evening through Monday Night) Issued at 333 PM CDT Fri Aug 19 2016 This Evening/Tonight: A sharp upper-deck wave that extends from an intense upper cyclone centered over Hudson Bay across the Wrn Dakotas to NE WY will move slowly SE across the Nrn Plains. This would kick the cold front SE with the boundary venturing into SE KS very late tngt. With a very moist and unstable airmass entrenched across the KS Neighborhood, thunderstorms are sure to increase, but with the greatest 6K shear displaced well to the NW of the front anticipate only "marginally severe" convection tonight, i.e. hail around 1 inch and 50-60 mph winds. The greatest threat is heavy rains as precipitable waters around 2 inches reside across all areas, so will need to watch for flooding. Rest of the Weekend: As the cold front continues its SE push toward, then across, the MS Valley the thunderstorms would quickly end, vacating SE KS Sat Morning. Much cooler weather would then spread SE across the Great Plains with Sat's maxes ~15F below normal & Sun's 7-10F below normal. Mon & Mon Night: Warmer weather quickly returns to the Great Plains as a broad but fairly weak sfc trof develops along the Front Range which'll push the large sfc high further across the Ern U.S. The onsetting Sly should increase sufficiently to push Mon's maxes to near 90F along the Wrn corridor. As the Wrn Plains sfc trof pushes E the return moisture should be sufficient to 'spark' thunderstorms across the Srn Plains that may reach the OK/KS border late Mon Night. .LONG TERM...(Tuesday through Friday) Issued at 333 PM CDT Fri Aug 19 2016 Tue-Thu: An intense upper-deck short wave, that is scheduled to reach the Pacific NW Mon Morning, will push E, then lift NE, over Alberta & Saskatchewan Tue & Tue Night, respectively. This would push sfc trof & eventually a cold front SE into the KS Neighborhood. With the upper-deck trof undergoing cyclogenesis & eventually occluding the trof & front would decelerate. This would translate into thunderstorms occurring across the region throughout these periods. The greatest upper support is N of KS so at this time trhe severe potential is marginal, but stay tuned. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 636 PM CDT Fri Aug 19 2016 MVFR-IFR conditions will continue in storms mainly affecting KHUT/KICT/KCNU this evening. Anticipating MVFR ceilings to move into remainder of the sites in the colder air behind the front. This should lift/dissipate Saturday morning with insolation, influx of drier air and subsidence. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 66 78 58 83 / 60 10 0 0 Hutchinson 64 77 56 82 / 90 10 0 0 Newton 64 76 57 82 / 80 10 0 0 ElDorado 65 77 57 82 / 70 10 0 0 Winfield-KWLD 67 78 58 83 / 70 10 0 0 Russell 59 77 55 84 / 20 10 0 0 Great Bend 60 77 55 84 / 30 10 0 0 Salina 63 78 56 84 / 70 10 0 0 McPherson 63 77 56 82 / 90 10 0 0 Coffeyville 70 81 58 84 / 80 20 0 0 Chanute 69 79 57 82 / 90 20 0 0 Iola 68 78 57 81 / 90 20 0 0 Parsons-KPPF 69 80 57 83 / 80 20 0 0 && .ICT Watches/Warnings/Advisories... None. && SYNOPSIS...EPS SHORT TERM...EPS LONG TERM...EPS AVIATION...PJH
Hazardous weather outlook, Aug 19, 3:48 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 348 PM CDT FRI AUG 19 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-202100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 348 PM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL, SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS WILL IMPACT ALL AREAS. SEVERE THUNDERSTORMS, THAT MAY PRODUCE QUARTER-SIZED HAIL, WINDS AROUND 60 MPH, AND VERY HEAVY RAINS, ARE LIKELY. FLOODING IS POSSIBLE, ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL LINGER INTO SATURDAY MORNING ACROSS SOUTHEAST KANSAS BUT SHOULD BE NEITHER STRONG NOR SEVERE. THUNDERSTORMS WILL RETURN TO THE REGION FOR LATE MONDAY NIGHT THROUGH THURSDAY. SOME OF THESE STORMS MAY BE STRONG WITH LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Aug 19, 5:41 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD MCPHERSON 38.37N 97.66W
08/19/2016 MCPHERSON KS EMERGENCY MNGR
STREET FLOODING OCCURRING ACROSS NUMEROUS STREETS IN THE
TOWN OF MCPHERSON.
&&
RBLSpecial weather statement, Aug 19, 6:22 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT FRI AUG 19 2016
KSZ070-192345-
GREENWOOD KS-
622 PM CDT FRI AUG 19 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 645 PM CDT
* AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF HAMILTON...OR 11
MILES NORTH OF EUREKA...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MADISON...HAMILTON AND THRALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3790 9633 3796 9639 3817 9626 3817 9596
3806 9596
TIME...MOT...LOC 2322Z 226DEG 28KT 3799 9630
KLEINSASSERSpecial weather statement, Aug 19, 6:56 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 656 PM CDT FRI AUG 19 2016 KSZ082-083-200030- SEDGWICK KS-KINGMAN KS- 656 PM CDT FRI AUG 19 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... EAST CENTRAL KINGMAN COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 730 PM CDT * AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF NORWICH...OR 9 MILES SOUTHWEST OF CHENEY...MOVING EAST AT 30 MPH. PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CHENEY AND MURDOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3751 9800 3762 9801 3772 9770 3750 9766 TIME...MOT...LOC 2356Z 259DEG 25KT 3756 9793 KLEINSASSER
Local storm report, Aug 19, 7:09 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
709 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 5 SW STROTHER FIELD AIR 37.11N 97.09W
08/19/2016 COWLEY KS EMERGENCY MNGR
FOUR POWER POLES SNAPPED.
&&
METZGERSpecial weather statement, Aug 19, 7:13 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
713 PM CDT FRI AUG 19 2016
KSZ093-200045-
COWLEY KS-
713 PM CDT FRI AUG 19 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 745 PM CDT
* AT 711 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WINFIELD...
MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WINFIELD AND STROTHER FIELD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3718 9715 3722 9715 3737 9693 3719 9679
3713 9711
TIME...MOT...LOC 0013Z 241DEG 23KT 3720 9706
KLEINSASSERSpecial weather statement, Aug 19, 7:23 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
723 PM CDT FRI AUG 19 2016
KSZ082-091-200100-
HARPER KS-KINGMAN KS-
723 PM CDT FRI AUG 19 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HARPER...MOVING
NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HARPER...ATTICA...SPIVEY...CRYSTAL SPRINGS...RUNNYMEDE AND RAGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3738 9835 3738 9836 3739 9836 3759 9797
3731 9786 3719 9835
TIME...MOT...LOC 0023Z 240DEG 23KT 3736 9815
KLEINSASSERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 24 min |
| Aug 19, 7:13 PM CDT | Special Weather Statement | ICT | Cowley | 32 min |
| Aug 19, 7:36 PM CDT | Special Weather Statement | ICT | Sedgwick | 39 min |
| Aug 19, 7:46 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 4 hr |
| Aug 19, 8:12 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 11 hr |
| Aug 19, 8:18 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 27 min |
| Aug 19, 8:26 PM CDT | Special Weather Statement | ICT | Cowley | 34 min |
| Aug 19, 8:39 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 66 min |
| Aug 19, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 36 min |
| Aug 19, 9:25 PM CDT | Special Weather Statement | ICT | Elk, Neosho, Wilson | 50 min |
| Aug 19, 9:47 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 28 min |
| Aug 19, 10:10 PM CDT | Special Weather Statement | ICT | Cowley | 35 min |
| Aug 19, 10:21 PM CDT | Special Weather Statement | ICT | Chautauqua, Montgomery, Wilson | 39 min |
| Aug 20, 3:16 AM CDT | River Flood Warning | ICT | Sumner | 36 hr |
| Aug 20, 3:16 AM CDT | River Flood Warning | ICT | Cowley | 57 hr |
| Aug 20, 8:20 AM CDT | River Flood Warning | ICT | Sumner | 23 hr |
| Aug 20, 9:24 AM CDT | Areal Flood Warning | ICT | Sumner | 17 hr |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.